What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 9, 1:42 PM EST, 54 minutes earlier.
Area forecast discussion, Aug 9, 1:42 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
242 PM EDT Tue Aug 9 2022
.SYNOPSIS...
Oppressive heat and humidity persists today. A cold front
brings the risk for isolated strong to severe storms this
afternoon into evening, especially along and south of the Mass
Pike. The main threats are damaging winds and locally heavy
downpours. Then a backdoor cold front brings in much cooler
temperatures on Wednesday but humidity will remain elevated.
Weak low pressure acting on the stalled frontal boundary to our
south should produced welcome rain to Connecticut, Rhode Island
and southeast Massachusetts late Wednesday night into Thursday
afternoon. A cold front to then bring lesser chances for rains
in the interior Thursday night. Pleasant stretch of weather from
Friday through Monday, with comfortable humidity levels,
seasonable temperatures and dry weather.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
230 PM Update...
Have increased temperatures toward the 75th percentile of
guidance, which is still a bit too cool given the clearing we
had earlier in the day. Main focus has been to update
precipitation chances and weather toward the latest NSSL WRF. Is
doing quite well, but perhaps a bit overdone with the amount of
convection across the region today. Given the clearing earlier
have MLCAPES of 1500-2000 J/kg across much of our CWA. Still
thinking the the risk for strong to severe is highest from CT to
RI and SE MA, but cannot rule out further north given the
clearing and effective shear of 25-30 kts and 7-9 degree low
level lapse rates. A potential mitigating factor is the poor mid
level lapse rates. On top of this given the tropical
environment, PWATs are approaching 2.5 inches and warm cloud
layer depths greater than 10 kft, so any storms could produce
locally heavy downpours and perhaps a wet microburst or two.
1045 AM Update:
A significant patch of clear skies has developed across central
MA this morning, which will likely lead to an increase in
instability compared to this morning's forecast. Much like the
past few mornings, diurnal cumulus has begun to develop as
daytime heating really ramps up. RAP guidance suggests that
pockets of instability upwards of 2000 J/Kg MU CAPE will develop
across the CT River Valley and SE MA late this morning and early
this afternoon; which does not seem to be out of the question
now given the mostly sunny skies. Convection has already
developed across upstate New York with showers beginning to push
into Berkshire County. More widespread showers are expected to
initiate in the next few hours as lift increases from the
approaching cold front. Guidance still remains varied on the
intensity and coverage of showers and thunderstorms this
afternoon. Drier solutions, such as the FV3, seem to be the
least likely outcome this afternoon.
With this update, the timing of convection was bumped up a
little, between 17 and 18Z west to east, given the development
of diurnal cumulus. The post frontal wind shift from the SW to
the N/NE was also bumped up from after 00Z to before 02Z.
715 AM Update:
We just cleared one of the warmest mornings experienced thus
far this summer, with a few locations (among them: BDL, HFD,
OWD) not falling below 80 degrees! Today will be the last day
of oppressive heat and humidity.
Besides the heat/humidity, main concern revolves around
potential for thunderstorms. Due to persistent WSW flow, it is
drawing in at convective-debris midlevel clouds from active
storminess that occurred overnight near the Gt Lakes,
cloudiness which are not really being modeled very well. Unlike
the last few mornings, it's likely we'll have at least a mix of
sun and clouds through the morning, with more clouds than sun
by afternoon. Cold front, now trailing from west- central NY
northward into northern VT, in tandem with a weak shortwave
should help facilitate development of thunderstorms, though the
degree of instability is in some question. Seems corridor of
highest instability (about 1500 to 2000 J/kg of most-unstable
CAPE) is along and south of the Mass Pike. And this is where
most of the convection-permitting guidance blossom thunderstorms
of varied coverage between 2 and 10 PM (HRRR the least, NAM-3km
the most). While wind fields are a little stronger today than
prior days, it is still a pulse environment which means any
storms won't be particularly organized. Downdraft CAPE values
which normally are a good predictor for potential gusty/strong
t-storm winds are also pretty low. So, competing factors on the
t-storm setup. A few may become strong with torrential rain and
frequent lightning, with a few instances of localized wind
damage.
Previous discussion:
* Oppressive heat persists for much of southern New England on
Tuesday, with highest heat indices south of the Mass Pike.
* Slow moving cold front brings more widespread showers and storms
on Tuesday. Isolated severe storms possible with the main threat
of damaging wind gusts and locally heavy downpours leading to
nuisance or minor localized street flooding.
Except for a stray shower or two, much of the earlier
shower/thunderstorm activity has ended. Mesoanalysis shows
surface low pressure centered over northern NY into northern
VT. As the sfc low moves eastward, it will help swing a surface
cold front (currently still located over Lake Erie into western
Lake Ontario. Out ahead of the cold front, we continue to be in
a tropical air mass, with PWATs of 2 inches and dew points in
the low to mid 70s. There is enough of a low level jet to
prevent fog formation along the south coast into Cape Cod and
the Islands. Nighttime Microphysics and ASOS obs show mid-level
clouds streaming in from the west out ahead of the trough. This
will not only prevent temps from dropping below 70 for the
remainder of overnight (due to insulative nature of clouds), it
will also limit how high temps could go especially for areas
north and west of the I-495 corridor. In turn, this should also
limit the coverage of the strong/severe storms in those areas
later today.
Another day of oppressive conditions with dew points once again in
the 70s for many locations. PWATs remain elevated near max of local
climatology at 2 to 2.25 inches. It will also be a hot one as well.
With 925mb temps +21 to +25C, once again, near or at max of moving
average according to local SPC sounding climatology, highs should
once again reach well into the 90s especially away from the
immediate coast. Cloud cover may keep highs mainly in the 80s across
the northwest zones. The combination of elevated dew points and warm
air temps will once again yield widespread heat indices between 95
and 104F. So Heat Advisories will continue for another day.
But for those sick and tired of the oppressive heat, changes will be
on the way. A cold front currently across the Great Lakes will
slowly move eastward and trigger scattered strong to marginally
severe thunderstorms across southern New England this afternoon into
evening. A 80 kt 250mb jet will move across southern Quebec/Maine
during the day, putting our region in the favorable right rear
quadrant of the jet streak. While global models suggest that the
best forcing is to our north, this will be enough for 25-30 kt deep
layer shear as the jet streak passes by, which is a whole lot better
than the shear we have had over the last few days (zero). Between
the good low-level lapse rates and high dew points, MLCAPE should be
in the 1000-1500 J/kg range, with higher values along and south of
the Mass Pike given better daytime heating/lesser cloud coverage.
Combined with the high PWATs and deep warm cloud depth between 10-
15k ft, main concerns with today's convection will be damaging
straight line winds associated with wet microbursts and locally
heavy downpours leading to localized minor street flooding.
A possible limiting factor to the coverage of stronger storms is
that downdraft CAPE is rather unimpressive. Point forecast soundings
show DCAPE values generally between 400 to 600 J/kg for today, as
opposed to 800 to 1000 J/kg over the past few days. So the Marginal
severe risk still looks good given that coverage of stronger storms
should be isolated in nature. The heavy rain threat is actually a
little more of a concern, but given that storms should be moving
along, hydrologic issues should mainly be confined to nuisance to
minor localized street flooding where locales could pick up 1.5 to 2
inches of rain in less than an hour. Continued to advertise Day
1 Marginal severe threat and excessive rainfall risk following
collaboration with SPC and WPC respectively.
Lastly, have put a mention of heavy rain and gusty winds into the
forecast. Timing wise think the risk is highest for severe storms
from roughly noon to 10 PM, especially south and along the Mass
Pike.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Tonight...
Will see any lingering showers and storms coming to an end for most
of the interior, but still may linger into early Wednesday for the
south coast depending on how quickly the front swings through.
Anticipate the strong/severe storm risk to diminish during the
evening as the instability decreases. Low temps falling into the 60s
across the interior, but remain in the upper 60s to low 70s for the
south coast. Looks like we have a back door cold front come through
during the overnight hours. Dew points fall into the lower 60s north
and along the Pike but remains in the mid to upper 60s especially
towards the south coast.
Wednesday...
The back door cold front pushes just south of New England then
stalls, with weak low pressure traveling along it. We will have a
much cooler northeast wind flow, and with SSTs northeast of our area
only in the mid to upper 60s, highs will only in the mid 70s to mid
80s, bringing an end to the heat wave. It should be a mostly dry day
with rather comfortable dew points as well as a mix of sun and
clouds. Enjoy!
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Highlights:
* Low pressure acting on stalled front to our south brings welcomed
rains especially for CT-RI-SE MA later Wed night into Thu
afternoon, with less in the interior. Cooler temps but still on
the humid side.
* A cold front brings chances for rains in the interior Thurs night.
* Pleasant stretch of weather Fri through Mon with seasonable temps,
dry weather and much more comfortable humidity levels.
Details:
Wednesday Night through Thursday Night:
Weak area of low pressure developing near the northern mid-Atlc
coastline on stalling front to focus another round of what should be
welcomed rains for most of SNE Wed night into Thurs. Did note more
deterministic solution spread both in timing but also more in the
way of how far north rain advances. Seems like the period of rain
chances is greatest overnight into midday Thursday. The 00z GFS
continued a southward adjustment while the 00z NAM is a miss
entirely. The international deterministic runs still show rain
throughout most of CT, RI and SE MA in that same timeframe. While
the greater solution spread increases uncertainty somewhat, there
still is pretty strong consensus in the ensembles (EPS/GEFS/GEPS).
Solid probabilities of at least one-half inch of rain in a 24 hr
period between 50-60% are still noted for areas near and south of
the Mass Pike. Will thus continue to carry PoP in the Likely range
for the overnight to midday Thursday period for CT-RI-SE MA with
lesser PoP the north and west. These areas that miss out Wed night
into Thurs may get into some lighter rains later Thurs-Thurs night
as 500 mb height falls and cold front aloft focus some showers as
longwave trough aloft begins to move in.
Temps still appear seasonable in this period, with dewpoints
beginning to fall into the 60-65 degree range by Thurs night.
Friday into Monday Night:
Still looking at longwave troughing developing Fri-Fri night and
lasting through the weekend, being reinforced by additional trough
energy into early next week. This occurs as the Intermountain
West/Rockies mid-level ridge amplifies. Meanwhile this trough will
also shift the nearby frontal boundary well offshore. Adds up to a
fairly lengthy stretch of dry weather governed by sprawling area of
surface high pressure over interior New England, one which will
bring a much more refreshing air mass to SNE. If you've grown tired
of stifling, oppressive heat and humidity, this will be a much more
pleasant stretch of weather with low humidity levels and good
diurnal temperature ranges. Highs in the 70s to lower to mid 80s,
tending on the higher end of that range as we move into late in the
weekend and early next week.
It is however a dry weather pattern, and while some really spotty
diurnal shower chances appear early next week, it's not a pattern
that offers any significant rains.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...Moderate confidence.
Generally VFR conditions expected, but could have brief MVFR/IFR
conditions if a storm moves over a terminal. It would also bring
the risk of locally heavy downpours and gusty winds. Leaned
toward the latest NSSL WRF, but may be a tad bit overdone
coverage wise. Was confident enough in the latest update to add
a -TSRA many locations, minus the Cape/Islands. Not certain if
the activity will hold together as it goes into the south coast.
SW to W winds, but will abruptly shift to the N/NE toward
22-00Z. Will have speeds of 10-15 kts with gusts of 20-25 kts at
times, perhaps higher in some of the stronger storms.
Tonight...High confidence in trends, moderate in exact timing.
Will have any lingering showers/storms taper off as they move
offshore. Winds shifting to the N/NE in wake of the cold front.
Will see stratus and perhaps some fog spreading in with ceilings
lowering to MVFR to LIFR conditions. Think the Cape/Islands have
the best shot for IFR visibilities, but could see some MVFR
at KBOS. Winds 5-10 kts with perhaps some gusts up to 15-20 kts
during the evening.
Wednesday...Moderate confidence.
MVFR/IFR ceilings slowly improving to VFR. E/NE winds turning
to the SE at 5-10 kts.
Wednesday night...Low confidence.
MVFR to IFR conditions with perhaps some rain showers spreading
in toward the south coast. Lots of uncertainty with this
activity as a low develops along the frontal boundary nearby.
Light SE/S winds perhaps shifting to the SW toward daybreak.
KBOS...High confidence in trends moderate in timing of the
stratus/fog spreading in for the evening push.
KBDL...Moderate confidence in thunderstorm coverage and timing.
Could see MVFR stratus spreading in tonight, but lower
confidence here.
Outlook /Thursday through Saturday/...
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Thursday Night: VFR. Slight chance SHRA.
Friday through Saturday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Today into tonight...High confidence in trends, moderate
in exact wind shift timing as a cold front slides through.
Small Craft Advisories remain in effect for much of the waters
through this evening. There is the risk of showers and
thunderstorms as a cold front slides into and through southern
New England. The risk is highest during the afternoon hours
into the evening. Any of these showers/storms could produce
strong winds gusts at times. Will see SW winds at 10-20 kts with
gusts of 20-25 kts. Winds shifting to the N/NE once the front
passes through at 10-15 kts.
In addition, have also hoisted a Rip Current Statement for open
south-facing shorelines for today due to a combination of strong
SW winds and 5 ft seas.
Wednesday...High confidence.
Winds and seas remain below SCA criteria.
Outlook /Thursday through Saturday/...
Wednesday Night: Winds less than 25 kt. Chance of rain showers.
Thursday: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers.
Friday through Saturday: Winds less than 25 kt.
&&
.CLIMATE...
Record Maximum Temperatures
August 9th:
BOS 99F [1949]
ORH 95F [1949]
PVD 100F [2001]
BDL 102F [2001]
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ002>023-026.
High Rip Current Risk until 8 PM EDT this evening for MAZ020-
023-024.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>007.
High Rip Current Risk until 8 PM EDT this evening for
RIZ006>008.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ235-
237-254>256.
&&
SYNOPSIS...BL/Loconto/Chai
NEAR TERM...BL/Loconto/Chai/KS
SHORT TERM...Chai
LONG TERM...Loconto
AVIATION...BL
MARINE...Loconto/Chai
CLIMATE...Hazardous weather outlook, Aug 9, 3:08 AM EST, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
408 AM EDT Tue Aug 9 2022
CTZ002>004-MAZ002>019-021-022-026-RIZ001>005-100815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Barnstable MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
408 AM EDT Tue Aug 9 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ020-023-RIZ006-007-100815-
Southern Bristol MA-Dukes MA-Washington RI-Newport RI-
408 AM EDT Tue Aug 9 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ024-RIZ008-100815-
Nantucket MA-Block Island RI-
408 AM EDT Tue Aug 9 2022
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-250-251-254>256-100815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
408 AM EDT Tue Aug 9 2022
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Aug 9, 12:04 PM EST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
104 PM EDT Tue Aug 9 2022
MAZ004>006-014-026-091800-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-Southeast Middlesex MA-
104 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of west central Essex,
northern Worcester and northern Middlesex Counties through 200 PM
EDT...
At 103 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardner, or 10 miles west of Fitchburg, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph, Heavy Rain.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Heavy rain may cause ponding on roads.
Locations impacted include...
Lowell, Waltham, Methuen, Leominster, Fitchburg, Billerica, Woburn,
Chelmsford, Andover, Lexington, Dracut, Tewksbury, Belmont,
Burlington, Wilmington, Westford, Acton, Gardner, Concord and
Sudbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4270 7139 4271 7119 4240 7120 4246 7218
4272 7224
TIME...MOT...LOC 1703Z 272DEG 31KT 4257 7202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Aug 9, 12:52 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
152 PM EDT Tue Aug 9 2022
RIZ003-004-006-091830-
Washington RI-Eastern Kent RI-Western Kent RI-
152 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northern Washington
and south central Kent Counties through 230 PM EDT...
At 152 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hopkinton, or 11 miles southeast of Jewett City, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
South Kingstown, North Kingstown, East Greenwich, Hopkinton,
Charlestown, Richmond, Exeter and West Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4146 7180 4160 7179 4163 7151 4147 7148
4144 7180
TIME...MOT...LOC 1752Z 264DEG 20KT 4149 7181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Aug 9, 12:58 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
158 PM EDT Tue Aug 9 2022
MAZ005>007-014-015-091900-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Western Essex MA-Southeast Middlesex MA-
158 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of north central
Suffolk, central Essex and northeastern Middlesex Counties through
300 PM EDT...
At 157 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or near Woburn, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph. Heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Urban and poor drainage flooding is possible in
localized downpours.
Locations impacted include...
Boston, Lowell, Cambridge, Lynn, Lawrence, Somerville, Waltham,
Malden, Medford, Revere, Peabody, Methuen, Arlington, Everett, Salem,
Billerica, Beverly, Woburn, Chelsea and Chelmsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4256 7077 4253 7078 4256 7078 4254 7090
4254 7087 4250 7089 4252 7085 4250 7085
4246 7094 4242 7091 4242 7094 4245 7094
4245 7097 4238 7098 4241 7131 4270 7132
4272 7082 4270 7083 4273 7078
TIME...MOT...LOC 1757Z 270DEG 19KT 4250 7121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Aug 9, 1:26 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
226 PM EDT Tue Aug 9 2022
MAZ005-012-013-015>017-091930-
Southern Worcester MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Central Middlesex County MA-Eastern Norfolk MA-
226 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central Norfolk,
southwestern Suffolk, southeastern Worcester, south central Middlesex
and northern Bristol Counties through 330 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sherborn, or near Natick, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph. Heavy Rain.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Heavy rain may cause urban and poor drainage
flooding in localized downpours.
Locations impacted include...
Boston, Framingham, Natick, Randolph, Franklin, Needham, Norwood,
Milford, Wellesley, Milton, Stoughton, Dedham, Walpole, Easton,
Canton, Sharon, Foxborough, Ashland, Bellingham and Hopkinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4230 7108 4207 7110 4214 7150 4227 7147
4229 7120 4228 7119 4229 7118
TIME...MOT...LOC 1826Z 275DEG 9KT 4222 7140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Aug 9, 2:06 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
306 PM EDT Tue Aug 9 2022
MAZ013-015>019-092000-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Norfolk MA-
306 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Norfolk, southeastern Suffolk, northern Plymouth and northern Bristol
Counties through 400 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Randolph, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Urban and poor drainage flooding possible in
localized downpours.
Locations impacted include...
Boston, Brockton, Quincy, Weymouth, Braintree, Randolph, Milton,
Stoughton, Marshfield, Easton, Hingham, Canton, Scituate, Pembroke,
Rockland, Abington, Duxbury, Whitman, Hanover and East Bridgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4204 7066 4202 7068 4201 7067 4207 7109
4231 7108 4230 7101 4225 7096 4226 7091
4225 7088 4228 7088 4226 7087 4227 7083
4224 7077 4225 7077 4220 7072 4221 7071
4220 7071 4217 7073 4203 7063
TIME...MOT...LOC 1906Z 276DEG 17KT 4217 7105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Smith